Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for persistent yeast infections

Answered by
Dr.
Dr. Zotaj Antoneta

General & Family Physician

Practicing since :2004

Answered : 983 Questions

default
Posted on Fri, 4 May 2018 in Medicines and Side Effects
Question: I have a persistent yeast infection using fluconasole only takes it away for a day or two at the most. Sounds like nothing but is very uncomfortable. It was triggered when I was required to take 4 amoxicillin before a dental procedure after a knee replacement in March this year the dental procedure was done in October and have had it since then.
I believe it is called candida, what is my best way to proceed. Stop eating anything with yeast?
Thank you, XXXXXXX
doctor
Answered by Dr. Zotaj Antoneta 2 hours later
Brief Answer:
Oral fluconazole is needed in this case.

Detailed Answer:
Hello,
Thank you for asking at HealthcareMagic.

I carefully read your question and understand your concern.

The things you eat not necessarily will have a huge effect on it but having yogurt that is thought to reduce yeast infections.

I understand that it can be so uncomfortable even though it does not seem to be dangerous it can really affect the quality of life.

If you have tried local treatment several times and it goes on to come back then it might be needed to have oral fluconazole. Oral fluconazole is recommended if you get 3 or more yeast infections in a year and by what you say you sound to have had much more. First can be tried a 3-day course with a dose a day and if you see that it still comes back after a while than regular use of oral fluconazole once a week can be considered and is highly effective.

You will need to talk with your doctor on oral fluconazole as it is not over the counter drug and you will need a prescription.

On the other hand, people that have frequent yeast infection need to rule out diabetes as it favors this so please have a check of your sugar levels if you have not done one in the last year.

I hope this is helpful and answers to your question but please feel free to contact me in case more clarification is needed on this.

Kind regards,

Antoneta Zotaj, MD

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Procedures

Recent questions on  Amoxicillin

doctor1 MD

I have an ear infection. I was seen on Thursday (Doctor never checked ear, nurse did) and given 10 days of amoxicillin. It is Sunday and I still cannot hear out of it properly. My care sheet says that if I did not feel better in a couple days I should go back in. I m uninsured and would love to avoid this, but health does come first. Should I head back into the hospital?

doctor1 MD

I am a 58 year old woman. 159cm tall. 84kgs. have had hoarse voice for 5 weeks. 5 weeks ago was prescribed Augmentin and cough medicine. Sore throat, Bronchitis, cough. No mucous from the nose. Completed antibiotics. didn t feel any better. Was given a second course and cortisone. Different antibiotic and different cough medicine. Completed the course. Symptoms no better. Have developed thick mucous from my nose and coughing up thick phlegm. Voice still hoarse. Again visited the doctor. Given more cortisone and a Butaflam inhaler. Finished the cortisone and still using the inhaler 3 times a day. I m still breathless, have hoarse voice and am blowing out thick mucous and coughing up thick phlegm.

doctor1 MD

i have suffered with telogem effluviam which is hair shedding. i believe that it's been through stress related issues. the stress has decreased and the hair is starting to grow back. however i now have a tooth infection and have been prescribed anitbiotics amoxicillin and co-codomaol pain relief. i am natrually concerned that these drugs plus the infection might cause further hair loss. can you please put my mind at rest. maybe i am being over anxious because this has been a very traumatic time for me.

doctor1 MD

for the last five days I have had a dry cough which has caused a lot of strain on my stomach I still have the cough but the pain (strain) is in both my left and right sides it some times takes my breath but not to the extent that it worrys me, a Dr at local centre has given me 7day course of Amoxicillin capsules which I started taking today, As the pain in my sides is aggrevated by the cough and it really is painful when I cough I thought the Dr would have given some cough mixture to ease it but he told me the cough will clear its self, which do s not help me when I am in so much pain when the coughing starts. I am type2 diabetic and it is not easy to buy over the counter any cough mixture which would be safe to take. what can I do to ease this pain

doctor1 MD

Can you take amoxicillin and Valtrex for shingles at the same time. I have a sinus infection and my shingles has returned. YYYY@YYYY

doctor1 MD

For the past week I had lot of itching near my butt, after few days the skin became very thick. Currently itching has reduced, but I can feel the lumps and its painful when I sit Have attached pic.

doctor1 MD

I have strep throat . I started amoxicillin yesterday, but it seems the swelling in my throat is worse. Is this to be expected? How soon should the medication kick in?